Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 267, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 1, 2018, 4:28 PM MDT for Cheyenne County, Nebraska. It was in force for 32 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2018, 4:28 PM MDT (22:28 UTC)
- Expired
- Sep 1, 2018, 5:00 PM MDT
- In force
- 32 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 129 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 4:37 PM MDT | HAIL 0.75 | 7 Nne Potter, NE | PEA TO DIME SIZED HAIL COVERING GROUND. STILL HAILING. 0.6 INCHES OF MEASUREABLE RAINFALL AS WELL. |
| Sep 1, 4:50 PM MDT | HAIL 1.5 | 3 N Potter, NE | MARBLE TO PING PONG BALL SIZED HAIL NORTH OF POTTER. |
| Sep 1, 5:02 PM MDT | HAIL 0.62 | 4 Ne Potter, NE | STILL OCCURRING. GROUND COVERED IN HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 2253 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776
WUUS55 KCYS 012228
SVRCYS
NEC033-012300-
/O.NEW.KCYS.SV.W.0267.180901T2228Z-180901T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
428 PM MDT SAT SEP 1 2018
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Northwestern Cheyenne County in the Panhandle of Nebraska...
* Until 500 PM MDT.
* At 428 PM MDT, a severe thunderstorm was located near Potter, or 18
miles east of Kimball, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Potter around 440 PM MDT.
This includes Interstate 80 in Nebraska between mile markers 39 and
48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4124 10337 4137 10337 4136 10308 4111 10317
TIME...MOT...LOC 2228Z 295DEG 8KT 4128 10332
HAIL...1.25IN
WIND...60MPH
$$
Hahn1 follow-up statement
936
WWUS55 KCYS 012247
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
447 PM MDT SAT SEP 1 2018
NEC033-012300-
/O.CON.KCYS.SV.W.0267.000000T0000Z-180901T2300Z/
Cheyenne NE-
447 PM MDT SAT SEP 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR WEST CENTRAL CHEYENNE COUNTY...
At 446 PM MDT, a severe thunderstorm was located near Potter, or 18
miles northwest of Sidney, moving southeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Pea to dime size hail has been observed 7 miles north of Potter.
This severe thunderstorm will remain over mainly rural areas of west
central Cheyenne County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4123 10334 4135 10334 4134 10315 4117 10317
TIME...MOT...LOC 2246Z 294DEG 6KT 4127 10328
HAIL...1.00IN
WIND...60MPH
$$
HahnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:30 PM MDT, 1 hour 58 minutes earlier.
Area forecast discussion, Sep 1, 2:30 PM MDT, 1 hour 58 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Cheyenne WY 230 PM MDT Sat Sep 1 2018 .SHORT TERM...(This evening through Monday night) Issued at 150 PM MDT Sat Sep 1 2018 Upper trough axis from the northern Rockies into the southern Great Basin and weak surface front from eastern MT south through eastern WY into southern NE. Modest moisture convergence from far southeast WY into northern CO and weak disturbance aloft aided development of widely scattered convection. Rainfall has been light thus far, but as SBCAPEs increase to 500-1000 j/kg southeast of a line from Alliance to Cheyenne mid to late afternoon, could see isolated stronger convection producing brief moderate to heavy rain, gusty winds and possibly small hail. Convection may linger into the late evening across the NE Panhandle. Sunday will be mainly dry and slightly cooler with highs in the 70s-low 80s. Models do indicate light QPF from isolated late afternoon/early evening convection along the Laramie Range and adjacent high plains of far southeast WY. Monday will be slightly warmer over east-central WY and the northern NE Panhandle with highs in the low-mid 80s. Elsewhere, highs Monday will remain in the 70s, with 60s over the high terrain. .LONG TERM...(Tuesday through Saturday) Issued at 150 PM MDT Sat Sep 1 2018 Tuesday...Cooler temperatures in the wake of a passing cold front and with more cloud cover. Isolated to scattered showers and thunderstorms south of a Rawlins to Lusk line. Wednesday...Weak zonal flow aloft and with adequate low and mid level moisture over our southern counties and return southeast low level winds, expect to see isolated thunderstorms over and near the mountains along the Colorado state line. Cooler in the wake of a cold front and with cloud cover. Thursday...Somewhat warmer as the airmass modifies. Weak flow aloft and only isolated showers and thunderstorms expected over and near the mountains. Friday...The warming trend continues as low and mid level moisture decreases. With limited moisture, no showers or thunderstorms are expected. Saturday...West southwest flow aloft strengthens as a trough aloft approaches the northern Rockies, with a slow warming trend continuing. The atmosphere looks too dry to support the development of showers and thunderstorms. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1122 AM MDT Sat Sep 1 2018 Wyoming TAFS...VFR. Isolated showers in the vicinity of Cheyenne from 21Z to 01Z. Wind gusts to 25 knots at Rawlins through 01Z. Nebraska TAFS...VFR. Isolated thunderstorms in the vicinity of all sites from 22Z to 01Z. && .FIRE WEATHER... Issued at 130 PM MDT Sat Sep 1 2018\ Near-critical fire weather conditions continue this afternoon west of the Laramie Range with a well-mixed environment creating brief gusts of 20 to 25 mph along exposed ridge-lines and open plains. Relative humidity values will range from 10 to 15 for much of Carbon and Albany counties. A cold front will pass through the districts later this afternoon and early evening, accompanied by widely scattered showers and thunderstorms with limited wetting rainfall. Cooler temperatures and higher humidities will exist east of the Laramie Range Sunday through Monday, with isolated afternoon and evening showers and thunderstorms. Areas west of the Laramie Range can expect a continuation of warm and dry conditions. However, wind speeds will remain below critical levels. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...MAJ LONG TERM...RUBIN AVIATION...RUBIN FIRE WEATHER...MAJ
Hazardous weather outlook, Sep 1, 3:32 AM MDT, 12 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 332 AM MDT Sat Sep 1 2018 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 020945- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 332 AM MDT Sat Sep 1 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated to widely scattered showers and thunderstorms this afternoon and evening. Some will be capable of producing small hail, lightning and gusty winds. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Afternoon and evening thunderstorm development continues through midweek. Best organized storms expected Tuesday and Wednesday. .Spotter information statement... Spotter activation will not be required. WYZ104-105-109>115-020945- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 332 AM MDT Sat Sep 1 2018 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Near-critical fire weather conditions expected today with low relative humidities and winds near 20 mph. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Relative humidities will remain low through Tuesday, though winds will decrease. Isolated thunderstorms possible through midweek. .Spotter information statement... Spotter activation will not be required.
In the hours before
Special weather statement, Sep 1, 2:56 PM MDT, 1 hour 32 minutes before
Special Weather Statement National Weather Service Cheyenne WY 256 PM MDT SAT SEP 1 2018 NEZ020-012145- Banner NE- 256 PM MDT SAT SEP 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BANNER COUNTY UNTIL 345 PM MDT... At 255 PM MDT, Doppler radar was tracking a strong thunderstorm near Harrisburg, or 21 miles northwest of Kimball, moving southeast at 5 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Harrisburg around 325 PM MDT. LAT...LON 4151 10392 4158 10382 4154 10367 4141 10385 TIME...MOT...LOC 2055Z 314DEG 4KT 4151 10383 Rubin
Special weather statement, Sep 1, 3:49 PM MDT, 39 minutes before
Special Weather Statement National Weather Service Cheyenne WY 349 PM MDT SAT SEP 1 2018 NEZ002-095-012230- Dawes NE-North Sioux NE- 349 PM MDT SAT SEP 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAWES AND NORTHEASTERN SIOUX COUNTIES UNTIL 430 PM MDT... At 348 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Fort Robinson Campground, or 28 miles west of Chadron, moving east at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Dawes and northeastern Sioux Counties. LAT...LON 4279 10364 4285 10364 4299 10341 4271 10338 TIME...MOT...LOC 2148Z 258DEG 9KT 4282 10356 Rubin
Special weather statement, Sep 1, 4:14 PM MDT, 14 minutes before
Special Weather Statement National Weather Service Cheyenne WY 414 PM MDT SAT SEP 1 2018 NEZ055-012245- Cheyenne NE- 414 PM MDT SAT SEP 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEYENNE COUNTY UNTIL 445 PM MDT... At 413 PM MDT, Doppler radar was tracking a strong thunderstorm near Potter, or 16 miles east of Kimball, moving east at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Cheyenne County. LAT...LON 4124 10337 4136 10337 4139 10317 4119 10318 TIME...MOT...LOC 2213Z 284DEG 8KT 4130 10335 Hahn
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:56 PM MDT | Special Weather Statement | CYS | Banner | 49 min |
| Sep 1, 3:49 PM MDT | Special Weather Statement | CYS | Dawes | 41 min |
| Sep 1, 4:14 PM MDT | Special Weather Statement | CYS | Cheyenne | 31 min |
| Sep 1, 4:43 PM MDT | Special Weather Statement | CYS | Kimball | 32 min |
| Sep 1, 4:58 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 47 min |
| Sep 1, 5:00 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 45 min |
| Sep 1, 5:03 PM MDT | Special Weather Statement | CYS | Dawes | 42 min |
| Sep 1, 5:52 PM MDT | Special Weather Statement | CYS | Cheyenne | 23 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.